| Catalog Number |
RBY2C0320 |
| Medical Device Problem Codes |
Break (1069); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/05/2023
Type of Reportable Event
Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an endoleak in the iliolumbar artery using a ruby coil, an embolic glue, and a non-penumbra microcatheter.It should be noted that the patient''s anatomy was tortuous.During the procedure, the physician implanted the embolic glue and attempted to trap the glue using a ruby coil.While advancing the ruby coil into the target location, the physician did not like the way the ruby coil was packing attempted to retract it out of the glue for repositioning; however, resistance was encountered.It was reported that the ruby coil would not retract completely into the microcatheter.While attempting to remove the ruby coil using a snare device, the coil fractured at the distal end and only part of the ruby coil was removed from the patient.The remaining part of the ruby coil was left in the target vessel.The procedure ended at this point.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed that the coil was detached from its pusher assembly.The embolization coil was fractured and unraveled.Evaluation revealed that the proximal constraint sphere was present on the embolization coil, and the stretch resistant (sr) component was fractured.If the device is retracted against resistance, damage such as this may occur.The complaint reported that the embolic glue was implanted during the procedure and had interacted with the ruby coil.This likely contributed to the resistance and the embolization coil detachment during retraction of the ruby coil.Some of the damage may have occurred during removal of the embolization coil using the snare during the procedure.The pusher assembly was not returned for evaluation.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.